Alert archive / Texas / River Flood Warnings in 2019
River Flood Warning 21, NWS Fort Worth, TX
NWS Fort Worth, TX issued this river flood warning at Mar 10, 2019, 8:05 PM CDT for Hunt County, Texas. It took effect at Mar 11, 2019, 11:40 AM CDT. It was in force for 44 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 10, 2019, 8:05 PM CDT (01:05 UTC)
- In effect from
- Mar 11, 2019, 11:40 AM CDT
- Expired
- Mar 13, 2019, 7:14 AM CDT
- In force
- 44 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
County Hunt County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 132 km from the middle of the area, began a volume at 01:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Cowleech Fork Sabine River at Greenville (GNVT2). The gauge peaked at 16.80 ft at Mar 13, 2019, 8:00 PM CDT.
- Action stage
- 13 ft
- Minor stage
- 14 ft
- Moderate stage
- 17 ft
- Major stage
- 19 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08017200, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
178 WGUS44 KFWD 110105 FLWFWD BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Fort Worth TX 805 PM CDT Sun Mar 10 2019 ...The National Weather Service in Fort Worth has issued a Flood Warning for the following areas in Texas... Cowleech Fork Sabine River At Greenville Affecting Hunt County South Fork Sabine River Near Quinlan Affecting Hunt and Rockwall Counties PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars through flooded areas. Caution is urged when walking near riverbanks. Stay tuned to NOAA All Hazards Radio for the latest river forecasts. && TXC231-111304- /O.NEW.KFWD.FL.W.0021.190311T1640Z-190313T1214Z/ /GNVT2.1.ER.190311T1640Z.190312T0600Z.190313T0014Z.NO/ 805 PM CDT Sun Mar 10 2019 The National Weather Service in Fort Worth has issued a * Flood Warning for The Cowleech Fork Sabine River At Greenville. * from Monday morning to Wednesday morning...Or until the warning is cancelled. * At 0745 PM Sunday the stage was 7.10 feet. * Flood stage is 14.0 feet. * Minor flooding is forecast. * Forecast...The river should rise above flood stage by late Monday morning and continue to rise to a crest near 17 feet by Tuesday after midnight. The river should fall below flood stage by Tuesday evening. * At 17 feet, Moderate out of bank flooding will occur. A few rural roads closures will be needed along the river reach. Moderate flooding will occur along the river through Greenville. && LAT...LON 3319 9605 3309 9595 3303 9607 3317 9619 $$ TXC231-397-111304- /O.NEW.KFWD.FL.W.0022.190311T2236Z-190312T2000Z/ /QLAT2.1.ER.190311T2236Z.190312T0600Z.190312T0800Z.NO/ 805 PM CDT Sun Mar 10 2019 The National Weather Service in Fort Worth has issued a * Flood Warning for The South Fork Sabine River Near Quinlan. * from Monday afternoon to Tuesday afternoon...Or until the warning is cancelled. * At 0745 PM Sunday the stage was 5.71 feet. * Flood stage is 15.0 feet. * Minor flooding is forecast. * Forecast...The river should rise above flood stage by late Monday afternoon and continue to rise to a crest near 16 feet by Tuesday after midnight. The river should fall below flood stage by Tuesday after midnight. && LAT...LON 3297 9627 3293 9615 3283 9620 3287 9634 $$
3 follow-up statements
594 WGUS84 KFWD 111344 FLSFWD Flood Statement National Weather Service Fort Worth TX 844 AM CDT Mon Mar 11 2019 ...The Flood Warning continues for the following areas in Texas... Cowleech Fork Sabine River At Greenville Affecting Hunt County South Fork Sabine River Near Quinlan Affecting Hunt and Rockwall Counties PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars through flooded areas. Caution is urged when walking near riverbanks. Stay tuned to NOAA All Hazards Radio for the latest river forecasts. && TXC231-120143- /O.EXT.KFWD.FL.W.0021.190312T1516Z-190313T0725Z/ /GNVT2.1.ER.190312T1516Z.190312T1800Z.190312T1925Z.NO/ 844 AM CDT Mon Mar 11 2019 The Flood Warning continues for The Cowleech Fork Sabine River At Greenville. * At 0745 AM Monday the stage was 6.56 feet. * Flood stage is 14 feet. * Minor flooding is forecast. * Forecast...The river is expected to rise above flood stage by late Tuesday morning and crest near 14 feet by Tuesday afternoon. The river should fall below flood stage by Tuesday afternoon. * At 14 feet, Minor out of bank flooding will occur along the river reach. && LAT...LON 3319 9605 3309 9595 3303 9607 3317 9619 $$ TXC231-397-120143- /O.EXT.KFWD.FL.W.0022.190312T0945Z-190313T0200Z/ /QLAT2.1.ER.190312T0945Z.190312T1200Z.190312T1400Z.NO/ 844 AM CDT Mon Mar 11 2019 The Flood Warning continues for The South Fork Sabine River Near Quinlan. * At 0745 AM Monday the stage was 5.29 feet. * Flood stage is 15 feet. * Minor flooding is forecast. * Forecast...The river is expected to rise above flood stage by Tuesday after midnight and crest near 15 feet by Tuesday morning. The river should fall below flood stage by Tuesday morning. * At 15 feet, Minor out of bank flooding will occur. && LAT...LON 3297 9627 3293 9615 3283 9620 3287 9634 $$
290 WGUS84 KFWD 111859 FLSFWD Flood Statement National Weather Service Fort Worth TX 159 PM CDT Mon Mar 11 2019 ...The Flood Warning continues for the following areas in Texas... Cowleech Fork Sabine River At Greenville Affecting Hunt County South Fork Sabine River Near Quinlan Affecting Hunt and Rockwall Counties PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars through flooded areas. Caution is urged when walking near riverbanks. Stay tuned to NOAA All Hazards Radio for the latest river forecasts. && TXC231-120659- /O.EXT.KFWD.FL.W.0021.190312T1742Z-190313T0628Z/ /GNVT2.1.ER.190312T1742Z.190312T1800Z.190312T1828Z.NO/ 159 PM CDT Mon Mar 11 2019 The Flood Warning continues for The Cowleech Fork Sabine River At Greenville. * At 0145 PM Monday the stage was 6.50 feet. * Flood stage is 14 feet. * Minor flooding is forecast. * Forecast...The river is expected to rise above flood stage by Tuesday afternoon and crest near 14 feet by Tuesday afternoon. The river should fall below flood stage by Tuesday afternoon. * At 14 feet, minor out of bank flooding will occur along the river reach. && LAT...LON 3319 9605 3309 9595 3303 9607 3317 9619 $$ TXC231-397-120659- /O.EXT.KFWD.FL.W.0022.190312T1130Z-190313T0243Z/ /QLAT2.1.ER.190312T1130Z.190312T1200Z.190312T1443Z.NO/ 159 PM CDT Mon Mar 11 2019 The Flood Warning continues for The South Fork Sabine River Near Quinlan. * At 0145 PM Monday the stage was 5.17 feet. * Flood stage is 15 feet. * Minor flooding is forecast. * Forecast...The river is expected to rise above flood stage by Tuesday morning and crest near 16 feet by Tuesday morning. The river should fall below flood stage by Tuesday morning. * At 15 feet, minor out of bank flooding will occur. && LAT...LON 3297 9627 3293 9615 3283 9620 3287 9634 $$
191 WGUS84 KFWD 120104 FLSFWD Flood Statement National Weather Service Fort Worth TX 804 PM CDT Mon Mar 11 2019 ...The Flood Warning is cancelled for the following areas in Texas... Cowleech Fork Sabine River At Greenville Affecting Hunt County South Fork Sabine River Near Quinlan Affecting Hunt and Rockwall Counties PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars through flooded areas. Caution is urged when walking near riverbanks. Stay tuned to NOAA All Hazards Radio for the latest river forecasts. && TXC231-120134- /O.CAN.KFWD.FL.W.0021.000000T0000Z-190313T0628Z/ /GNVT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 804 PM CDT Mon Mar 11 2019 The Flood Warning is cancelled for The Cowleech Fork Sabine River At Greenville. * At 0745 PM Monday the stage was 6.83 feet. * Flood stage is 14 feet. * Forecast...The river is expected to rise but crest below flood stage near 13 feet Tuesday afternoon. && LAT...LON 3319 9605 3309 9595 3303 9607 3317 9619 $$ TXC231-397-120134- /O.CAN.KFWD.FL.W.0022.000000T0000Z-190313T0243Z/ /QLAT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 804 PM CDT Mon Mar 11 2019 The Flood Warning is cancelled for The South Fork Sabine River Near Quinlan. * At 0745 PM Monday the stage was 5.15 feet. * Flood stage is 15 feet. * Forecast...The river is expected to rise but crest below flood stage near 14 feet Tuesday afternoon. && LAT...LON 3297 9627 3293 9615 3283 9620 3287 9634 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this river flood warning went out at Mar 10, 7:24 PM CDT, 41 minutes earlier.
Area forecast discussion, Mar 10, 7:24 PM CDT, 41 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 724 PM CDT Sun Mar 10 2019 .AVIATION... /00Z TAFs/ Several challenges regarding cigs, timing of -SHRA, then embedded TS/VCTS are possible. A complex overall pattern both at the surface and aloft with a cold front bisecting across our Central TX border while several subtle mid-level perturbations ripple northeast across the state. Right now MVFR cigs are prevailing along and west of I-35/35W, with VFR prevailing further east. This is bisecting the DFW metro airports currently. Early indications from the 00z FWD upper-air sounding showing moisture saturating around FL025, so have added TEMPO group for early this evening across GKY, AFW, and FTW airports. It'll be interesting to see which wins out, the drier air on NE winds around 10 knots, or the cooling of the boundary layer with the onset of nightfall. Time will tell. As for timing -RA/-SHRA and any isolated/elevated TS later tonight, well, pick your model. Timing such fast-moving subtle mid level disturbances is giving all CAMs models fits and hard to say which is handling the best. As such, I have kept general timing of the previous TAF set with our first round of -SHRA arriving between 03z-06z, as this is when low level WAA enhanced by a 20-25 knots SE LLJ gets going. The better chances for isolated-scattered elevated TS will likely arrive after 09z, as these subtle disturbances help to steepen lapse rates aloft. MVFR cigs will likely prevail overnight and through 15z as increasing -SHRA helps saturate the lower levels. It's possible IFR could arrive by 15z Monday, or as late as 18z- 21z. I've elected to continue the earlier timing at Waco where better low level moisture exists, while speeding up DFW timing for IFR Saturday closer to 18z versus 21z. 05/ && .SHORT TERM... /Issued 252 PM CDT Sun Mar 10 2019/ /Tonight/ A series of mid-level perturbations embedded within southwesterly flow aloft and associated influxes of warm advection/isentropic lift will impact our precipitation chances the rest of today and overnight. The first such feature is an increasingly sheared 700 mb wave which stretches from the Trans Pecos region of southwestern Texas into the Low Rolling Plains. The majority of ascent associated with this feature will remain displaced immediately north and west of our CWA into the evening hours, so we'll just show some chance PoPs to account for any re- development north and west of the Metroplex. Across Central Texas, another wave of burgeoning warm advection focused in the 850-700 mb layer is beginning to move north out of the Hill Country and should facilitate the development of spotty light showers this evening, with some increase in coverage late tonight. By late tonight, mid-level lapse rates will begin to steepen up just a bit, and we'll gain access to a bit more in the way of elevated instability as a lingering pocket of warm air at 700 mb moistens/cools. This may allow some better thunderstorm chances to materialize as yet another series of vorticity maxima drift across North Texas late tonight and into Monday morning. Hi-resolution guidance seems to be in pretty good agreement in the development of a corridor of showers and thunderstorms centered roughly either side of the I-20/30 corridors late tonight in response to DCVA- related ascent and associated increases in low-level warm advection. PWAT values are forecast to approach 1.3-1.5" during this time period, easily above the 95th percentile for this time of year. If the low-level flow were a bit stronger, we'd be a little more concerned about a locally heavy rain threat, but rather modest 925-850 mb winds under 25 kts should curtail this threat. Still, HREF probability matched mean QPF output indicates the potential for pockets of 1"+ of precipitation into Monday morning focused near or just north of the Metroplex, and this seems pretty reasonable given the degree of ascent and moisture available. No severe storms are expected, but 35-40 kts of deep layer shear couple with modest mid-level lapse rates nearing 7-7.5 C/km could support some small hail in any of the stronger updrafts. Carlaw && .LONG TERM... /Issued 252 PM CDT Sun Mar 10 2019/ /Monday through the weekend/ A cloudy and unsettled start to the work week is expected as moisture is lifted over a shallow wedge of cool air near the surface. Although the best large scale upward vertical motion on Monday will remain across the Desert Southwest, just ahead of a deep upper low west of Baja, some weak shortwaves embedded in southwest flow aloft will join forces with moist isentropic ascent to produce numerous showers. There should be enough mid level instability for isolated thunderstorms as well. There will likely be a lull in precipitation Monday evening between shortwave impulses. However, another shortwave is progged to move northward from the Rio Grande Valley overnight Monday into Tuesday, resulting in an increase in shower coverage. Thunderstorms will also be more numerous Tuesday as mid level lapse rates steepen in response to increasing large scale lift. Surface based CAPE will be quite low through Tuesday morning, but will increase in the afternoon as the surface front retreats and low level moisture surges northward. The increase in low level warm air advection will result in a warmer and more humid day Tuesday with highs in the 60s and lower 70s. Late Tuesday night into Wednesday morning will likely be the most active time period for strong to severe storms across North and Central Texas due to impressive lift, deep moisture and substantial deep layer shear. Thunderstorms are expected to develop across the High Plains Tuesday evening along and ahead of a Pacific cold front. These storms should organize into a squall line as they march eastward. Storm motion within the line will be south to north with a potential for some storm training and locally heavy rainfall. Although instability is still progged to be marginal (MUCAPE generally less than 1000 J/KG), the amount of deep layer shear and moisture (precipitable water >1.5 inches) should result in some strong to severe storms with a potential for damaging winds and locally heavy rainfall. At this time the tornado threat appears low due to the meager low level instability, but if this instability is underestimated, the likelihood of brief tornadoes on the line will increase as well as the potential for large hail. Since the squall line will move fairly quickly, significant widespread flooding is not expected, however, some localized flash flooding is possible. Thunderstorms will end abruptly from west to east Wednesday morning as the upper low moves toward the Central Plains and the Pacific cold front sweeps to the east. It will become windy behind the front, however, fire concerns should remain fairly low since a rapid greenup is underway and all areas should receive appreciable rainfall. Highs Wednesday afternoon will be mild due to abundant afternoon sun and downslope winds with mainly upper 60s and lower 70s. A reinforcement of dry and cooler air will arrive on Thursday with the passage of another cold front. This airmass will remain in place through Sunday, resulting in temperatures below seasonal normals with highs mainly in the 50s and lows in the 30s and 40s. A few locations across the northwest may even see the return of freezing temperatures by Saturday morning. 79 && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 50 56 53 67 56 / 70 60 60 70 90 Waco 53 60 56 70 56 / 50 60 50 60 90 Paris 49 54 50 61 56 / 70 60 50 60 60 Denton 49 55 52 66 55 / 70 60 60 70 90 McKinney 49 54 52 65 56 / 70 60 60 70 80 Dallas 51 57 53 68 56 / 70 60 60 60 80 Terrell 51 57 52 67 56 / 70 60 50 60 70 Corsicana 53 57 54 68 57 / 50 60 50 50 70 Temple 54 63 57 70 56 / 50 60 50 50 80 Mineral Wells 48 54 51 68 53 / 70 60 60 70 90 && .FWD WATCHES/WARNINGS/ADVISORIES... None. && 05/08
Hazardous weather outlook, Mar 10, 3:03 PM CDT, 5 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 303 PM CDT Sun Mar 10 2019 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-111245- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 303 PM CDT Sun Mar 10 2019 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...Tonight. Thunderstorms will be possible tonight, mainly north of a Comanche to Canton line. Severe weather is not expected, but some small hail will be possible in the strongest storms in addition to brief heavy rainfall. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Low thunderstorm chances will linger through Monday but will increase on Tuesday and Tuesday night. Some strong or severe storms will be possible, mainly Tuesday night into early Wednesday morning as a line of thunderstorms pushes east across the area. The primary threat will be damaging winds and hail, though the threat for a few tornadoes can't be ruled out. There will also be threat for heavy rainfall and localized flooding, mainly Tuesday night. Storms will exit to the east Wednesday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 10, 8:05 PM CDT | River Flood Warning | FWD | Hunt, Rockwall | 43 hr |
Nearby
River Flood Warnings in Texas, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.